Georgia, 2005

Flood in Georgia, April 4 to 6, 2005

April 4 to 6, 2005 · NWS TAE · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 4, 8:20 AM EST, 3 hours 40 minutes earlier.

Area forecast discussion, Apr 4, 8:20 AM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
920 AM EDT MON APR 4 2005

EXPECT ANOTHER BEAUTIFUL SPRING DAY ACROSS THE REGION TODAY...AS
TEMPS SHOULD RECOVER 30-40 DEGREES THIS AFTERNOON FROM THE COOL
MORNING LOWS. SOME CIRRUS IS BEGINNING TO STREAM IN FROM THE W...BUT
ITS EFFECTS ON INSOLATION THIS AFTERNOON SHOULD BE QUITE MINIMAL.
OVER THE COASTAL WATERS...WINDS ARE GENERALLY LIGHT OUT OF THE NW
AND ARE STILL EXPECTED TO BECOME ONSHORE DURING THE AFTERNOON.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING BIG BEND AND INLAND EASTERN PANHANDLE
     TODAY...NOON TIL SUNSET.
     FIRE WX WATCH 2 PM TIL 6 PM TUESDAY...FL BIG BEND.

&&

GOULD
Hazardous weather outlook, Apr 4, 4:06 AM EST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
506 AM EDT MON APR 4 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-051000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
506 AM EDT MON APR 4 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED. DRY CONDITIONS WILL ENHANCE THE
SPREAD OF ANY WILDFIRES THAT MAY IGNITE TODAY FOR INLAND PORTIONS OF
THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
CONDITIONS WILL REMAIN DRY FOR THE BEGINNING OF THE WORK WEEK. ON
WEDNESDAY EVENING AND THURSDAY MORNING A FRONT WITH AN ASSOCIATED
LINE OF STORMS...ARE EXPECTED TO MOVE INTO THE SOUTHEAST AS ANOTHER
LOW PRESSURE SYSTEM SLIDES ACROSS THE EASTERN USA. SEVERE WEATHER IS
POSSIBLE WITH THIS SYSTEM AND FORECASTS SHOULD CONTINUE TO BE BE
MONITORED AS THREATS AND TIMING BECOME MORE CERTAIN.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

10-BOLINSKI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Baker

When
April 4, 12:00 PM EST to April 6, 9:00 PM EST
Where
Baker forecast zone
Property damage
$50,000
Reported by
EMERGENCY MANAGER
Coordinates
31.326, -84.445 (the zone’s center; the record gives no point)

Torrential rains during the past weekend upstream caused flooding along the Flint River and nearby low-lying areas. Main, Broad and Water streets in Newton were flooded. The old courthouse was secured with sandbags. The river crested just shy of 31 feet on Wednesday. Reported by the Baker County EMA.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447903.